• question-icon

    What does my blood test report indicate?

default
Posted on Sat, 1 Jul 2017 in Lupus
Question: I'm a retired doctor ,2 months into a second episode of PMR (last one in 2009) Treating myself with topical and oral diclofenac.My symptoms have worsened if anything .Took steroids for 18/12 first time around.My very recent blood results ( no tests done 2/12 ago at outset. equivocal CRP, ESR within normal limits have surprised me considering the severity of my symptoms .Would this be a Voltarol effect or could it reflect the duration of the present flare up?.Yrs XXXXXXX XXXXXXX
doctor
Answered by Dr. Naval Mendiratta 3 hours later
Brief Answer:
PMR

Detailed Answer:
Good evening

Thank you for writing on health care magic

Well yes it can be a Flare again. ESR and CRP dont always collaborate with the symptoms at times...Moreoever you know the symptoms at the best...So i guess you can judge the flare...

Second test we can do is, give one shot of steroids..That is one of the test we do for PMR. If it improves, we know it is PMR....If no improvement and normal ESR CRP we should consider some other causes like Fibromyalgia..

Hope the information was useful

Do let me know for more queries. I could be happy to be of some assistance

Regards
Dr Naval

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Naval Mendiratta 2 hours later
Thank you. I would expect ,some 2months into the episode ,that had I been on steroids abnormal blood results (CRP and ESR) would have normalised. Would one expect the same thing to happen taking Voltarol Yrs RLJ
doctor
Answered by Dr. Naval Mendiratta 9 hours later
Brief Answer:
Further course

Detailed Answer:
Good evening

Well, yes if you take NSAIDS for that long it tends to normalize..Both of them are anti inflammatory, with steroid being the more potent one. So it will take care of the inflammatory parameters. But then again , we should expect improvement in your symptoms as well if the inflammatory markers go down...Cause eventually it s not the lab we are looking at...Your well being is our key goal....

SO, have you been on Voltarol for last 2 months???

Do let me know for more queries

Regards
Dr Naval
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Naval Mendiratta

Rheumatologist

Practicing since :2007

Answered : 748 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Diclofenac

doctor1 MD

My 81 year old mother s health is slowly deteriorating. She has had ongoing illness for the last 6 months. She recently hurt her shoulder cleaning...

doctor1 MD

Hi. I am 37 years old and kabout two weeks ago I started getting swollen and painful feet, ankles hands and fingers. It is uncomfortable to walk. I...

doctor1 MD

Hi there,



I am 52 years of age and whilst perfoming masturbation almost 48 hours ago I felt severe pains just behind my left temple and thought at...

doctor1 MD

I had hurt my ligaments near the heels of both the feet 7 months back. I dont know how because there was no immediate pain which can be traced to...

doctor1 MD

For the past 3 weeks I have had a very persistent sore throat which at times has made it very difficult to swallow. Lemsips and lozengers ease and...

doctor1 MD

A patient has arrived with dislocated shoulder He is in extreme pain What should i do ?

doctor1 MD

Hi, My husband has pus filled pimples in the backside of his head. He has very oily hair. We have observed that they come up whenever he has sweets...

Get personalised answers from verified doctor in minutes across 80+ specialties

134 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Naval Mendiratta
  • Q - Is there any alternate medication for prednisolone?

  • Q - What causes sweating,fatigue and grey colored stool when sufferimh from...

  • Q - Suggest treatment for damage to joints caused after stem cell transplant

  • Q - Suggest treatment for sjogrens syndrome

  • Q - What are the side effects of Saaz?

  • Q - What causes knee pain?

  • Q - What causes pain in arms,legs,neck with dizziness and fatigue?

  • Q - Suggest treatment for diabetic diarrhea

  • Q - Can vasculitis occur on foot and legs?

  • Q - What causes cellulitis, sinusitis and joint pain?

backtotop2